Why do I have this vertical skin pulling at my lateral brow and upper eye lid when attempting to frown after Botox? (photos)

I had Botox done 12 days ago to the glabella (18u), crows (10 u ea) and lateral brow (2 u ea). With my regular injector This is the second time I am seeing this skin pulling effect along the lateral brow with an attempt to frown. my injector decreased the glabella and lateral,lift this time but we still see it. I do not have my forehead injected as I have gotten a heavy brow look before. Any thoughts? Her suggestion was to let the Botox wear off and not inject the lateral brow next time.

Doctor Answers 7

Odd and asymmetric expressions following Botox

Dear girlnhems:

As Botox is used sequentially, ie every 3 to 6 months, it changes the balance of the muscles of expression and therefore the pull on the overlying skin.

Muscle fibers that were active prior to use of Botox are weakened and eventually atrophy (wither away). Other muscles will overcompensate to protect the eye or express your emotions. This is the reason we sometimes find odd skin pulling as you have kindly shared with us. 

You can imagine that with countless expressive positions of the upper face gently manipulated with Botox, even the advanced injector may get confused with where to adjust next. I think it is most reasonable and do the same for my patients to allow the Botox to "wear off" and start anew.

I hope this helps. All the best!


Baltimore Plastic Surgeon
4.8 out of 5 stars 70 reviews

Botox and muscle action

Your muscles that are not paralyzed are trying to overcompensate for those that were neutralized.  I would not inject anymore botox for now.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Lines on upper eyelids after Botox

I would probably inject some Botox in the lateral brow, perhaps, slightly more medial than previously injected. Also, some in the forehead might be needed. I'm not sure of the experience of the injector. Done properly, brow drop shouldn't occur. 

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Botox effect

I don't believe that will solve your issue. The answer here is to experiment with a very LIGHT forehead dose spread out over 2 rows. Even as little as 10 units total. It will likely not be enough to give you the heavy feeling, or if you do get it it will be very short lived.

Best,

Lisa Vuich, MD

Lisa Vuich, MD
Nashua Physician
4.7 out of 5 stars 10 reviews

Why do I have this vertical skin pulling at my lateral brow and upper eye lid when attempting to frown after Botox? (photos)

Hi-

  The reason you are seeing differences your your lateral brow and eyelid is the muscles around your forehead and eyes are trying to overcompensate for the areas treated with the botox which is very common. I recommend you see a physician who understands facial anatomy in order to better understand the result you are seeing and what the best options are for you. Good Luck!

Jordan P. Farkas, MD
Paramus Plastic Surgeon
5.0 out of 5 stars 9 reviews

Lateral Brow Motion

Thank you for your question. This is something that is seen when the lateral brow is treated (specifically the muscle around the eye). To get the brow lift your injector treats this muscle only at the part on the lateral side and inferior to your brow. You have a tremendous lift from this injection which is giving you a nice wide-open eye appearance; however, because it is not possible to treat the medial (or middle) portion of this muscle close to your eye it still activates and pulls in alone while none of the other muscles making the pull look more obvious and unnatural. I personally would lessen all the amounts you are using in all areas and still have motion without any wrinkles. The motion will look less unnatural and the wrinkling should look less obvious as well. Good luck!


Anthony J. Wilson, MD
Portsmouth Physician
5.0 out of 5 stars 6 reviews

Botox & Pulling/Wrinkling the Eyelids

This may be due to where the Botox was injected. Botox will dissolve in 3-4 months. You can do Venus Legacy treatments to soften or try a touch up of Botox. See an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.